MAUDE Adverse Event Report: MDT PUERTO RICO OPERATIONS CO SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MDT PUERTO RICO OPERATIONS CO SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Sleep Dysfunction (2517); Insufficient Information (4580)
Date of Event 03/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from multiple sources (healthcare provider, clinical study) regarding a patient who was receiving fentanyl (2000 mcg at 1215.73089 mcg/day), bupivacaine 1(8.3 mg at 11.12394 mg/day) and morphine (14.1 mg at 8.5709 mg/day) via an implantable pump for unknown indications for use.It was reported that the patient's midback was tender to light touch.Recommended trigger point injections, epidural steroid injection and updated imaging.Additional information was received from the healthcare provider via a clinical study indicated that the pain had pain at the pump site.It was noted that the device protrudes at the top of the site.Trigger site injections were ordered.Additional information was received from the healthcare provider via a clinical study indicated that the patient had no pain relief from steroid injection.Additional information was received from the healthcare provider via a clinical study indicated that the previous trigger point injections were temporarily helpful.The provider will order cluneal nerve block on the left today.Additional information was received from the healthcare provider via a clinical study indicated that the issue was resolved.Additional information received from the healthcare provider via a clinical study indicated that the patient had ongoing pain around the pump site and was unable to sleep on left side due to pain.Additional information received from the healthcare provider via a clinical study indicated that the pump was removed from the pocket and placed more cephalad in the modified pocket on the left buttock.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received from the healthcare provider via a clinical study indicated that the patient was experiencing a deep, uncomfortable and electric pain over the pump.Injections were not beneficial.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MDT PUERTO RICO OPERATIONS CO
rd 31 km 24 hm 4
juncos PR 00777
Manufacturer (Section G)
MDT PUERTO RICO OPERATIONS CO
rd 31 km 24 hm 4
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key16004500
Report Number3004209178-2022-16596
Device Sequence Number15097503
Product Code LKK
UDI-Device Identifier00613994779229
UDI-Public00613994779229
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2014
Device Model Number8637-20
Device Catalogue Number8637-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2022
Supplement Date Received by Manufacturer01/21/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date01/23/2023
Date Device Manufactured03/25/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale
Patient Weight104 KG